Medical questions & health advice by board certified doctors
"Does Cipralex really cause memory loss?"
Im really scared after reading this http://www.medhelp.org/posts/Depression/Lexapro-and-Memory-Problems/show/331991 I have been using Cipralex 20 mg for 8 months now prescribed by my psychiatrist and I feel the same memory problems that are mentioned by other people. It really hurts me and actually is making me more depressed because without a good memory you cant be successful can you? Please tell me is it going to be like this forever? is it permanent? Please help me I really worried and cant sleep thinking I made one of the biggest mistakes in my life by taking cipralex. I'm only 20
It sounds like this has been very upsetting for you. Memory loss can indeed be quite frightening and upsetting, not to mention an unacceptable side effect. It is hard to say whether the cipralex is actually the cause of your memory difficulties or not. It is important to remember that with any side effect, it is not unusual for people to read about it and then convince themselves that they may too be suffering with this condition. This can be particularly easy to do if you are already suffering from depression or anxiety and if you were hesitant about taking an antidepressant pill to start with. If you feel that you are having a problem with this medication, the first and most important thing to do is make an appointment to see your psychiatrist right away. He or she should be able to talk with you about your symptoms and your concerns. It may also be very helpful to actually do some neurocognitive testing to show whether or not you do have an actual memory deficit on evaluation. There are many different antidepressant options and people often have to try several different things before they find the right one for them because of the side effect profile. However, depression is also a very important thing to treat and manage because this too can have terrible effects on your quality of life if not addressed. The most important thing is to have regular follow-ups with your doctor while adjusting antidepressants and working to treat both your depression and any other associated symptoms.
Need more info?See a psychiatrist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.